Alert archive / Maine / Small Craft Advisories in 2016
Small Craft Advisory 76, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Oct 22, 2016, 2:56 AM EDT. It took effect at Oct 22, 2016, 8:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 22, 2016, 2:56 AM EDT (06:56 UTC)
- In effect from
- Oct 22, 2016, 8:00 PM EDT
- Expired
- Oct 22, 2016, 5:01 PM EDT
- In force
- Issued by
- NWS Caribou, ME
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Oct 22, 12:31 AM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Oct 22, 12:31 AM EDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1231 AM EDT Sat Oct 22 2016
.SYNOPSIS...
Low pressure will move into southern Maine Saturday morning. The
low will lift to the north into Quebec later Saturday night and
usher in a much cooler air mass Sunday through next week.
&&
.NEAR TERM /THROUGH TODAY/...
1230 AM update...The steady band of heavier rain remains just to
our west this morning. There has been embedded lightning with this
activity, and while it is waning, can't rule out a few lightning
strikes across our western zones. Have added isolated
thunderstorms to the forecast accordingly. We are starting to see
some heavier showers move onto the Downeast coast ATTM, and expect
this will fill in and lift northward through the early morning
hours. Temperatures will hold steady or even rise through the next
few hours. The going forecast has this covered for the most part,
so most changes were relatively minor.
Previous discussion...The warm front continues to make very slow
progress northward this afternoon with mild maritime air causing
widespread light rain and drizzle. Fog will continue to be an
issue this afternoon into early Saturday morning with this
saturated air under a slowly lowering frontal inversion.
Meanwhile, low pressure that was in Pennsylvania this morning is
currently redeveloping off coastal New Jersey as an upper trough
in the western Great Lakes region continues to dig...take on a
negative tilt...and eventually cut off in New York by Saturday
morning. The surface low off the New Jersey coast will quickly
deepen in response to these upper level dynamics and draw in rich
tropical moisture from the remnants of a storm moving north from
the vicinity of Bermuda. This moisture with associated high PWs
and deep warm layer will produce some heavy rain tonight that will
propagate northward towards northern Aroostook by daybreak
Saturday. Embedded thunderstorms are possible towards the coast
later this evening and have specified isolated Tstorms later
tonight into early Saturday morning. All in all, most areas stand
a good chance of receiving over an inch of needed rain...and some
areas could see 1.5 to 2 inches where heavier
showers/thundershowers occur.
Most of heavy rain will end early Saturday morning, but rain will
remain in the forecast through Saturday as the low pressure moves
over western Maine and into Quebec by later Saturday. Light rain
and drizzle will alternate with heavier showers through the day.
The warmer air mass will remain in place one more day with highs
reaching the lower 60s.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY/...
Rain transitioning to showers and turning colder by Sunday evening.
Low pres is forecast to lift through western Maine by Saturday
evening w/another round of rain lifting across the region. As has
been advertised previously, PWATS well above 1.5 inches and a
deep southerly flow will transport tropical moisture northward.
There could be periods of heavy rain Saturday night w/the slug of
moisture. South winds will shift to the sw and increase to 20-30
mph with some higher gusts across the eastern sections of the CWA
Saturday night into Sunday morning. Low pres will then lift into
Quebec on Sunday w/colder air moving in as winds turn to the west.
The ECMWF is further e w/the position of the low which would lead
to a slower timing of the caa, while the GFS and the NAM are
further w. Decided on a blend positioning the low through central
maine and then into Quebec. Steady rain will transition to showers
by Sunday afternoon. Additional rainfall of up to 0.25 inches are
possible. It will be windy on Sunday w/temps falling off by late
afternoon.
Much colder Sunday night into Monday w/continued caa. Wraparound
moisture w/an upper level disturbance will lead to showers. Snow
showers are possible back across w and nw areas due to cold air
draining down through the column. No accumulation is expected.
Monday to remain unsettled and cold w/rain showers and possible
snow showers. Daytime temps generally in the 40s w/higher terrain
in the 30s.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Remaining cold and unsettled into Wednesday.
Stacked low pres to residing over the Gulf of the St. Lawrence to
migrate across the region Tuesday into Wednesday. This will mean
on and off showers and even snow showers. Any snow accumulation
will be light and mainly across the higher elevations.
High pres to build in across the area Thursday into Friday but
still chilly.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: IFR and LIFR restrictions expected to continue this
evening and into the morning hours. Expect heavy rain to move into
BHB after 05z and remainder of terminals after 09z. LLWS looks
less likely and have not included in forecasts.
SHORT TERM: IFR into Saturday night w/periods of rain and gusty
winds. Conditions improving to MVFR for KBGR and KBHB on Sunday
while the northern terminals stay in IFR. Improvement for KBGR and
KBHB to VFR by Sunday w/MVFR for the north. VFR continuing for
KBGR and KBHB for Sunday night into Monday while northern sites
stay at MVFR.
&&
.MARINE...
NEAR TERM: Have extended the SCA through Saturday. Winds will pick
up tonight in advance of low pressure moving north into the Gulf
of Maine. Expect steady state winds to reach 25 to 30 knots for
several hours this evening. Winds will then decrease after
midnight, but seas will continue increasing to as much as 9 to 10
feet by daybreak. Seas will remain above SCA criteria all of
Saturday.
SHORT TERM: Looks like Gale Force winds possible for Saturday
night into Sunday. Decided on a Gale Watch Saturday night through
Sunday for 25-35 kts mainly out over the outer zones. This was
collaborated w/GYX. Seas will run 11-13 ft into Saturday evening
and then start to fall back on Sunday as the winds turn to a wsw
direction. Attm, not expecting any major issues for overwash along
the coast. Some minor splashover is possible at the time of high
tide Saturday afternoon into early evening. Winds and seas will
drop off Sunday night into Monday w/the direction becoming more
westerly and seas falling back to 5-6 ft.
&&
.HYDROLOGY...
Not expecting any flooding issues w/the rainfall. Some nuisance
concerns especially w/culverts plugged from leaves and ponding of
water. Area streams and rivers will show some rises but rainfall
is needed due to very low stream levels.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
ANZ050>052.
Gale Watch from this evening through Sunday evening for ANZ050-
051.
&&
Near Term...Hastings/MCW
Short Term...Hewitt
Long Term...Hewitt
Aviation...Hastings/MCW/Hewitt
Marine...Hastings/MCW/Hewitt
Hydrology...Hazardous weather outlook, Oct 21, 4:15 PM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 415 PM EDT FRI OCT 21 2016 MEZ001>006-010-011-015>017-029>032-222015- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 415 PM EDT FRI OCT 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TONIGHT. RAIN WILL LIKELY FALL HEAVILY AT TIMES TONIGHT. PONDING OF WATER ON ROADWAYS IS LIKELY, AND ANY CULVERTS THAT ARE PLUGGED WITH LEAVES OR OTHER DEBRIS MAY FLOOD. SMALL STREAMS WILL LIKELY EXPERIENCE SHARP RISES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ052-222015- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 415 PM EDT FRI OCT 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050-051-222015- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 415 PM EDT FRI OCT 21 2016 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 12:53 AM EDT | Areal Flood Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset | 5 hr |
| Oct 22, 2:56 AM EDT | Gale Warning | CAR | 51 hr |
Nearby
Small Craft Advisories in Maine, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.